MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 5.5 HA MULTI SCREW 7.5 X 40MM; POLARIS SPINAL SYSTEM - HA COATED

ZIMMER BIOMET SPINE INC. 5.5 HA MULTI SCREW 7.5 X 40MM; POLARIS SPINAL SYSTEM - HA COATED
Catalog Number 14-592540
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation but photos of the device were provided.The screw appears fractured in a manner consistent with a fatigue fracture.The complaint is confirmed.A review of the manufacturing records did not identify any issues which would have contributed to this event.The labeling was reviewed and found to contain instructions regarding proper device usage.Reference report 3012447612-2020-00313.
 
Event or Problem Description
It was reported that a patient underwent a revision surgery after two polaris screws were found to have fractured postoperatively at s1.The patient reported increasing back pain, left leg radiculopathy and a creaking sound from the implants prior to the revision.The fractured portion of the screw was removed but the shaft was retained by the patient.The level was reinstrumented after the surgeon found no fusion present.The patient reports ongoing back pain after the revision.This is report two of two for this event.

Brand Name
5.5 HA MULTI SCREW 7.5 X 40MM
Common Device Name
POLARIS SPINAL SYSTEM - HA COATED
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10330044
Report Number3012447612-2020-00338
Device Sequence Number3427066
Product Code NKB
UDI-Device Identifier00888480594277
UDI-Public(01)00888480594277(10)2611681
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-592540
Device Lot Number2611681
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Weight73